BP medications

Good morning, I hope everyone is safe from the cyclone snow storm.  I'm wondering if members would be willing to update their blood pressure medicine experiences.  Most of the forum answers are a few years old.  I had my kidney and 6.5cm chromophobe tumor removed Oct., 2017.  Normal BP (no medication) until November, 2018 then it started spiking and I have been on amlodipine (5mg) ever since.  I really don't like the side effects and it seems the longer I'm on the amlodipine the worse they get.  I'm talking to my GP to switch and was curious what experiences others have had.  I'm on the waiting list to see a nephrologist (we only have 4 in our town and even though I think I'm a fascinating case, they don't).  Any input would be greatly appreciated.

Comments

  • Hd67xlch
    Hd67xlch Member Posts: 151
    I take.......

    20mg of lisinopril daily, Im told its one of the older types of bp meds. As far as side effects, I dont have any. Good luck

  • jroby55
    jroby55 Member Posts: 40
    What sides are you noticing

    What sides are you noticing with amlodipine? I am currently taking 5mg norvasc but was taking lisinopril for a long time before that with no sides.... I miss it! lol

  • icemantoo
    icemantoo Member Posts: 3,359 Member
    BP Medicines

    Talk to your GP about other BP medications. There are a lot out there and are effected by your other medications and health conditions as well.

     

     

    icemantoo

  • Calicocat101
    Calicocat101 Member Posts: 9
    jroby55 said:

    What sides are you noticing

    What sides are you noticing with amlodipine? I am currently taking 5mg norvasc but was taking lisinopril for a long time before that with no sides.... I miss it! lol

    Hello, I get very dizzy off

    Hello, I get very dizzy off and on, especially with bending movements (I work with horses and have had to come up with new and safer ways to work with hooves), super lethargic and almost apathetic; bad brain fog (I was in a meeting with people I have known for 10 years and couldn't remember several of their names); tightness in the chest about 20 minutes after taking it; general emotional roller coaster.  I kind of feel like I'm constantly walking through very sticky mud.  Last summer and fall I had lots of energy and enthusiasm.

  • Calicocat101
    Calicocat101 Member Posts: 9
    jroby55 said:

    What sides are you noticing

    What sides are you noticing with amlodipine? I am currently taking 5mg norvasc but was taking lisinopril for a long time before that with no sides.... I miss it! lol

    may I ask why you went off

    may I ask why you went off the lisinopril?

  • Calicocat101
    Calicocat101 Member Posts: 9
    Hd67xlch said:

    I take.......

    20mg of lisinopril daily, Im told its one of the older types of bp meds. As far as side effects, I dont have any. Good luck

    Thank you

    Thank you

  • Retcenturion
    Retcenturion Member Posts: 240
    Doesn't seem right

    I am hesitant to make any suggestions for a Medicine question, I think they should be answered by a Medical Professional. However, I  have been on BP meds for many years. I have been switched prior Neph and Post Neph for different reasons. I am currently on Amlodipine 5mg also. I was told of the various Side Effects that can happen when meds are changed. Thankfully I have never had a reaction. I was switched by the Cardiologist to Amlodipine for Kidney concerns. Personally if I were having these side effects for 6 months since switching I would ask to switch to a different Medicine. For me tightness in the chest is a red flag that should be told to a medical professional. Good luck and hope you feel better soon.

  • en8236
    en8236 Member Posts: 30 Member
    atenelol 50 + amlodipine 2.5

    have been taking 8 years now. no SE so far.

  • Calicocat101
    Calicocat101 Member Posts: 9

    Doesn't seem right

    I am hesitant to make any suggestions for a Medicine question, I think they should be answered by a Medical Professional. However, I  have been on BP meds for many years. I have been switched prior Neph and Post Neph for different reasons. I am currently on Amlodipine 5mg also. I was told of the various Side Effects that can happen when meds are changed. Thankfully I have never had a reaction. I was switched by the Cardiologist to Amlodipine for Kidney concerns. Personally if I were having these side effects for 6 months since switching I would ask to switch to a different Medicine. For me tightness in the chest is a red flag that should be told to a medical professional. Good luck and hope you feel better soon.

    Thank you

    thank you so much.  I'm meeting with my GP next week, there are so many different meds out there, some more specific for kidneys than others, it seems daunting at times.  My GP wanted me to stay with the amlodipine for at least three to four months as he said it takes the body that long to decide if it can regulate it (something about absorption rates).  I just don't feel like me, if that makes sense.  I'm also Leary to just jump into different meds.  Still trying to figure out the new normal 17 months later.

  • jroby55
    jroby55 Member Posts: 40

    may I ask why you went off

    may I ask why you went off the lisinopril?

    That is what my cardiologist

    That is what my cardiologist recommended... Mine was lisinopril with HCTZ and I think he did not like the diuretic with only having one kidney.

  • Dominick0711
    Dominick0711 Member Posts: 97 Member
    Losartan for me 25mg and I’ve

    Losartan for me 25mg and I’ve never noticed a side effect or had any issues tolerating the pill.  At one point I was taking 50mg before my surgery but back to 25 now.

  • Manufred
    Manufred Member Posts: 241
    Coversyl

    I was on Coversyl (perindopril) 10mg before my nephrectomy (in 2012), but after it we reduced the dose to 5 mg. Even went off it altogether for a while but my BP slowly increased so we went back to it.  I am now stable at around 120-130/75-85.

    No real SE's except dizziness if squatting down too often (my work involves looking at things at ground level a fair bit).  I had put the occasional brain fog down to aging, but maybe I will now take this as a better excuse.

    Fred